any ideas on af arrival???

Discussion in 'Trying To Conceive' started by priddy, Apr 8, 2009.

  1. priddy

    priddy Well-Known Member

    Joined:
    Apr 2, 2009
    Messages:
    847
    Likes Received:
    0
    I came off my microgynon pill last weds which was leaving 4 pills from my usual cycle as we decided to ttc and didnt want to wait. My question is do you think I should see af as I would in my normal 7 day break?? Or would you expect it to be slightly early?? Normally I would have last pill on sunday night and af wud not arrive till the fri sat of pill free week, just thought with stopping early may have seen something by now?? Any feedback appreciated. :hug:
     
  2. Conswayla M

    Joined:
    Dec 3, 2008
    Messages:
    5,142
    Likes Received:
    0
    Usually AF will come once you stop taking the pills. I stopped my birth control mid cycle, got a withdrawal period a few days later, and then 2 weeks later started my actual period.

    It may take a little while for your cycles to return to normal, some women don't get a period right away and need to wait a few months, others get one right away. Stopping your pills early can cause early or late periods, or spotting.

    I wish I had more answers for you hun, just have to wait it out a bit. Good Luck in ttc!
     
  3. eeyore007

    eeyore007 New Mummy to Frances

    Joined:
    Mar 25, 2009
    Messages:
    932
    Likes Received:
    0
    Well, I was on microgynon too and I used to tricycle - i.e., take three packs continually then have the break. Microgynon (as I understand from my practice nurse) is a constant dose pill, so if you take 15 then stop, 40 then stop, or 21 then stop, the effect will be the same. So not taking the last 4 is irrelevant. The only reason there are 21 is to mimic the natural cycle. For no other reason than to reassure women that they are not pregnant. i.e., when the first pills were invented the break was added so you could actually see a bleed and be reassured. The withdrawal bleed should be like clockwork everytime you stop taking it. Microgynon works in a few ways. It makes the body produce a very light lining in the womb, hangs onto the lining, stops ovulation and creates a mucus that is gloopy so hinders any sperm getting to the egg (not that there will be one if it's working properly). When you stop taking it every month the stuff that tells the body to hang onto the flimsy lining diminishes and your body's instruction usually kicks in during the 7 days to prompt the lining to fall away.

    I stopped taking pill in jan and had the usual withdrawal bleed. Then about 5 days later felt ovulation, then a couple of weeks later got my first real AF for years (18 to be precise). Ever since my cycle has been a steady 29/28 days.

    So short version (sorry for waffle) is yes, you will get your pill withdrawal bleed when you would normally expect to after taking last pill.

    Then you are looking for signs of the active hormones in the pill diminishing and what they were doing gradually stopping - your body getting back to where it should be. Your CM will change and it will follow the monthly cycle, i.e., egg white ish near ovulation to nearly dry at other times. You may also feel ovulation kick in (a stabbing feeling in your side), and in addition you may get some yukky brown discharge coming up to your first real period.

    Hope this helps, and I know these are only my experiences, but may help you :o)
     
  4. Mrs Doddy

    Mrs Doddy 1 pink 1 blue

    Joined:
    Aug 2, 2008
    Messages:
    14,335
    Likes Received:
    0
    not sure if you would see the withdrawl bleed earlier, all I can say to you is that I came off Mercilon in Feb, had withdrawl bleed and no af yet. Everyone is different and it is impossible to tell

    :hug: hope she arrives quickly for you xx
     
  5. priddy

    priddy Well-Known Member

    Joined:
    Apr 2, 2009
    Messages:
    847
    Likes Received:
    0
    Find it almost funny how many years we spend paranoid about not getting pregnant and then when we do want to its so bloody frustrating!!! Thanks xxx
     
  6. Lil C

    Lil C Mummy!

    Joined:
    Mar 24, 2009
    Messages:
    757
    Likes Received:
    0
    I came off micro in July last yr, had regular periods until feb this yr and now nothing. Waiting on a scan for cysts so not sure if it's just a normal delay since coming off the pill. It's sooooo frustrating!
     
  7. Heidi

    Heidi Mummy to two girls

    Joined:
    Sep 8, 2008
    Messages:
    7,652
    Likes Received:
    0
    Its not really an easy question to answer as every one is different. I got a bleed exactly when my pill af was due, but turned out to be a withdrawal then had nothing for 150 days!
    Some people get it back straight away others dont.
    I hope the wait isn't too long for you, and good luck ttc xx
     
  8. Mrs Dot

    Mrs Dot Mummy to Harry

    Joined:
    Feb 22, 2009
    Messages:
    2,080
    Likes Received:
    0
    Hi Priddy, I came off Microgynon at end of Dec, had withdrawal bleed straight away, then 28 day, 32 day and now 36 day cycle. I've posted about Microgynon a few times and it seems that everyone on here has had completely different responses to it! You should get your withdrawal bleed as you would normally get it if you were still taking it.

    I know its not easy but best thing to do is just relax and wait and see what happens! I think my first cycle after coming off it was just the hormones still in my system tbh, I'm just thankful that they seem to be getting back to normal even though they are longer and longer each month. Some docs say that it can take a month for each year you've been on the pill until cycles get back to normal. I was on MG for 12 years so I'm happy with longer cycles for the time being! How long were you on it for?

    I'm gonna start taking Agnus Castus tablets to try and regulate my cycle this month and just relax and see what happens. Hope that yours return to normal asap then you can get your :bfp: Had to laugh at your comment on trying for so long not to get pg and now its all we can think about constantly!!! :)
     
  9. priddy

    priddy Well-Known Member

    Joined:
    Apr 2, 2009
    Messages:
    847
    Likes Received:
    0
    Well af or withdrawal bleed has arrived today so maybe 2 days earlier than normal but with the worst pain ive had in years and slightly more bleeding. I was only on microgynon for maybe just over a year as was on injection previous to this for 9 years!!! Just dont know where to go from now!!! All this working out when to get jiggy confuses the hell out of me lol.
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice